| Catalog Number |
165808 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that customer seeing black specks/debris on what should be a sterile bardex all-silicone foley catheter.At least 4 times now customer have found debris close to the tip of the foley catheter.It is usually a small black speck that seems to be attached close to the tip of the catheter which customer have to forcefully remove using a lubricant and sterile gloves! customer has been using this same product for at least 4 years now and for the last 2-3 months this started happening.This is totally unacceptable for a product that is supposed to be sterile.Customer even had to throw one away since it had too much debris/dust whatever it is that is stuck to it.Customer also experienced at least 3 times where leaking takes place due to a very small hole or cut around the corner of the foley where the tube turns from one tube to two tubes.This has caused so much trouble due to clothing and bedding getting soaked overnight from the small constant drippings.Per additional information received via email on 29sep2025, customer has so many catheters that are unusable since they have small debris on them.A few that customer has opened the outer packaging but not the inner packaging.And over 30 or so that customer has not opened but can see there is debris inside the inner packaging.There are a lot from: ngkr2525, ngjz1614 and the picture customer sent in earlier email is from ngkp4364.Customer has used a couple catheter on patient because customer was able to wipe off the debris with sterile gloves and lubricant and also another one where the debris won't come off but could be some sort of discoloration.But customer have a lot that customer did not use.
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Visual evaluation of the returned sample noted three unopened (with original packaging), silicone foley 165808, lot number ngkp0282, ngkr0141 batch number ngkr2525.Visual inspection noted small black on catheter #1.This does not meet specification per ip7600285, revision 36 which states "the product/assembly must be free of visible, lose or etched foreign matter, solvent spills, hair, et visual inspection of catheter #3 noted, no brown foreign material on the inner material of the packaging or on the catheter.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections made to tab(s) d and h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that customer seeing black specks/debris on what should be a sterile bardex all-silicone foley catheter.At least 4 times now customer have found debris close to the tip of the foley catheter.It is usually a small black speck that seems to be attached close to the tip of the catheter which customer have to forcefully remove using a lubricant and sterile gloves! customer has been using this same product for at least 4 years now and for the last 2-3 months this started happening.This is totally unacceptable for a product that is supposed to be sterile.Customer even had to throw one away since it had too much debris/dust whatever it is that is stuck to it.Customer also experienced at least 3 times where leaking takes place due to a very small hole or cut around the corner of the foley, where the tube turns from one tube to two tubes.This has caused so much trouble due to clothing and bedding getting soaked overnight from the small constant drippings.Per additional information received via email on 29sep2025, customer has so many catheters that are unusable since they have small debris on them.A few that customer has opened the outer packaging but not the inner packaging.And over 30 or so that customer has not opened but can see there is debris inside the inner packaging.There are a lot from: ngkr2525, ngjz1614 and the picture customer sent in earlier email is from ngkp4364.Customer has used a couple catheter on patient because customer was able to wipe off the debris with sterile gloves and lubricant and also another one where the debris won't come off but could be some sort of discoloration.But customer have a lot that customer did not use.